Results 1 to 5 of 5
Like Tree2Likes
  • 1 Post By Catrina
  • 1 Post By sydney63
best way to quit percocet to avoid withdrawal
  1. #1
    sydney63 is offline New Member
    Join Date
    Aug 2016
    Posts
    4

    Question best way to quit percocet to avoid withdrawal

    hello, i'm a new forum member and interested in finding out the best way to quit percs. i have been taking 5/325s for 4 years with a max dose of 30mg/day and i took suboxone yesterday and got SUPER sick. i haven't taken anything today. i do have 2 percs left but not enough to taper. i really don't want to get any more.

    i've gone through a really tough time over last few years. i've been sick with breast cancer and had bi lateral mastectomy in 2014. i've been 2 years on hormone therapy and have 3 more years to go. i also lost my life partner of 17 years (my son's dad) to cancer. it will be one year on the sept 14th. 2 months before he died my little brother OD'd. it was out of the blue. even my dog died in between the two. my life is literally like a country song...sad.

    i am currently taking way too much medicine and i want to be healthy again. i'm taking
    6 percs (as above)
    .5 xanax to sleep
    450 wellbutrin for depresssion (duh)
    1mg anastrozole for cancer
    5mg lisinapril blood pressure

    i read the earlier advise not to take subs. thank you because that was horrible. i didn't get them from dr. i got them from a friend.

    thank you in advance for your advise.
    Syd

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,146

    Default

    Welcome Sydney,

    The good news is that you didn't keep taking the subs. That would have been a mistake in my opinion. In the scheme of things, 30mg/day of percs isn't that bad even though you've been taking them for a few years. It could be far worse. Subs are a wonderful tool but with a habit of 30 mg/day that would be like swatting a fly with a sledge hammer. They are many times stronger than percs and the half life multiple times longer.

    The bad news is that you probably won't be able to dodge withdrawal symptoms. BUT it will only take you a few days to get past the physical part of it. Do you work? The timing is perfect. If you stop right now (and I hope you do) Sunday will be your Day 4 and you will begin to feel much better. Did you see the Thomas Recipe on this Forum? I don't know the link (I'm terrible about figuring that stuff out) but it's a list of items that you can find over the counter at any pharmacy and most grocery stores or Walmart in the vitamin aisle. Vitamins and nutritional supplements that will help with some of the symptoms. Drink plenty of fluids most especially water or Gatorade. Try to move around as much as you can. Laying in bed doesn't usually help and in fact, for me it just made things worse. Hot baths for aches is a God send.

    This is totally doable. Don't freak yourself out over it. You won't be sorry if you just jump in and get it over with. It will feel like a bad flu. Hide the clocks. Time seems to crawl by and it's almost irresistible to avoid keeping track of the time.

    Read around these Boards. It passes the time and you won't feel so alone. It helps to know what to expect and to know that there are many of us who survived cold turkey detox. Post often--no such thing as too much. There will be others who will come around and give you support and advice.

    Get excited! Face your fear with courage and you'll get through this and in just a few days it will be behind you so that you can begin your recovery. I hope you stick around here and keep posting. It helps so much.

    Peace,

    Cat
    sydney63 likes this.

  3. #3
    sydney63 is offline New Member
    Join Date
    Aug 2016
    Posts
    4

    Smile thank you...how long does the withdrawal last?

    thanks Cat. yes i have my own business so i work and have a 9 year old so i can stay busy. i have been in bed for 2 days bcuz i just feel terrible. i havnt taken any percs since tuesday and i'm so glad to hear i can do this cold turkey. i havnt eaten in a couple days, only gatorade. i still feel totally sick to my stomach. i havnt thrown up since taking the sub and i definatly won't take any more of that.do you think it got rid of the narcotic in my brain to expedite my withdrawal? how long will the withdrawal last?

    i also had joint block last friday and my back is feeling much better. normally that is why i would take the percs. honestly i never felt "addicted" in the sense of wanting to get high, just wanting to not have pain. but physically i know my body is addicted.

    eventually i have the problem of dealing with the xanax too. ive read on the website that benzos are even harder to kick. i have major insomnia and i use it for that but i would like to get off everything and be naturally happy. thank you again
    Catrina likes this.

  4. #4
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,146

    Default

    Sydney,

    How much sub did you take on Tuesday? Subs are an opiate too. If you took too much or too soon after your last dose of percs, that could very well be the reason why you got so sick. The dose of subs is much, much different that short acting opiates. Even people who have been taking 200mg/day or more of a short acting opiate can become stable on as little as 4 mg/day of sub. That's how strong they are. What's done is done. You took the sub.

    It will help that you don't think you are mentally addicted because cravings are one of the hardest things to deal with even after the physical symptoms subside. Hang tough and you'll begin to feel better in just a few more days. Do try to eat and choose things easy on the stomach. Crackers, yogurt, cereal, toast and tea. Try to stay away from caffeine for for a little while.

    Yes. Benzos are an entirely different animal and you'll have to slowly taper them before you jump from those. One thing at a time. Put the percs behind you and then there is help here too to help you taper the xanax.

    Peace,

    Cat

  5. #5
    sydney63 is offline New Member
    Join Date
    Aug 2016
    Posts
    4

    Default

    i took 1 8mg and then got really high (not a good way) and sick. i'm so glad i contacted you so i knew not to take anymore. i have no cravings at all..its just if my back starts hurting again...its my crutch. nothing else works. its dibilitating. i can't work, or function. i have osteoperosis disk degenerative disease and ruematoid arthritis so i come by the pain honestly. i'm so happy to hear that it shouldn't last more than a week. did i completely screw up my body by taking the sub? Ugh

Similar Threads

  1. Percocet problem.. Want to quit
    By Davejames in forum Need to Talk?
    Replies: 30
    Last Post: 09-26-2016, 05:53 AM
  2. Replies: 6
    Last Post: 04-23-2015, 04:49 PM
  3. My Wife and I decided to quit Percocet/Oxymorphone CT
    By istrvler in forum Need to Talk?
    Replies: 203
    Last Post: 09-13-2013, 04:46 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22